Disruption of blood brain barrier (BBB) with subsequent subarachnoid contrast extravasation and cerebral edema is a rare complication of intra-arterial contrast administration. We report a patient with end-stage renal disease (ESRD) who developed such a complication. A 63-year-old man with a history of left orbital apex syndrome on hemodialysis (HD) was admitted with massive epistaxis. A pseudo-aneurysm of the left internal carotid artery (ICA) required a cerebral arteriogram with coil embolization; a total of 910 ml of isosmolar intra-arterial contrast was used. Shortly thereafter, the patient developed severe alteration in his mental status. A CT study without contrast of the head showed bilateral subarachnoid hyper-attenuation with diffuse cerebral edema consistent with contrast-induced encephalopathy syndrome. The patient was urgently and repetitively dialyzed to remove the contrast leading to a remarkable improvement in his mental status and resolution of both subarachnoid hyper-attenuation and brain edema. The large volume of intra-arterial contrast that may be required in neurologic interventional procedures is occasionally associated with breakdown of BBB leading to subarachnoid accumulation and cerebral edema resulting in a severe encephalopathy syndrome. Hemodialysis seems particularly well suited for the patient who has renal failure in whom this syndrome develops.